MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P; AMISTEM-P LAT. SIZE2

MEDACTA INTERNATIONAL SA AMISTEM-P; AMISTEM-P LAT. SIZE2
Model Number 01.18.412
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11 november 2025.Stem: amistem p 01.18.412 amistem-p lat.Size 2 (k173794) lot 2200388: (b)(4) items manufactured and released on 22-apr-2022.Expiration date: 08-apr-2027.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Ball heads: mectacer 01.29.209 mectacer head biolox delta dia.36 12/14-m (k112115) lot 2213125: (b)(4) items manufactured and released on 06-sep-2022.Expiration date: 22-aug-2027.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: about 3 years after primary cementless tha, the stem fractured at stem-neck junction with no traumatic event.Through further enquiry, it was ascertained that after primary tha, the same day, a second operation was carried out on the same hip due to instability, and a ceramic head with a metal internal sleeve was used, as appropriate.This second operation was most probably done to increase soft tissue tension, as they changed from length m to xl.However, when re-accessing the joint, it is very likely that a small superficial damage may have been done, for instance by inadvertently touching the metallic stem with the electrocauter.This may create a small indentation that can act as a stress raiser, and limit the fatigue resistance of the stem, as widely published in literature and reported in the instructions for use.These damages are often very difficult, if not impossible, to be seen by the naked eye, but their effect can be deleterious, if by misfortune they happen to be in the most stressed area of the construct.Detailed analysis of the explant may confirm the origin of the fracture.
 
Event or Problem Description
Revision surgery performed about 3 years after the primary surgery due to stem neck breakage while the patient was getting out of the car.On the same day of the primary surgery, the patient was brought back into the operating room to stabilize the joint.Ceramic head size m was removed and biolox option and xl sleeve were implanted to stabilize the joint.
 
Additional Manufacturer Narrative
Fu1: the device was received on 03 dec 2025.Further analysis results will be provided at a later stage, as more in-depth evaluations are currently ongoing.
 
Additional Manufacturer Narrative
External laboratory analysis conclusions: on the distal side, the final part of the fracture shows dimple ductile features typical of overload.Multiple origins were detected in the neck surface on the proximal side.Irregular areas with melted morphologies were highlighted by sem (scanning electron microscope) examinations on the proximal side, in correspondence and in proximity to the area of origin.The principal origin is indicated in image 1 by a red dot, but several probable origins can be detected (blue dots).Two "indentations" are probably due to removal surgery.Based on the results of the analyses carried out, it is possible to affirm that the prosthesis yielded due to mechanical fatigue propagation of a crack (ca.90% of the fracture surface area) initiated by surface damages due to very localized heat exposure.The localized exposure to high temperatures could have led to the genesis of brittle microstructures.It is possible that these damages originated during the first surgery.The propagation of the crack occurred, during time, for monodirectional flexure, compatible to the common walking load.Root cause: the prosthesis breakage was caused by fatigue crack propagation initiated by surface damage associated with a very localized heat exposure, which probably occurred during the primary surgery or when revising the prothesis as reported on the day of the primary surgery, with progressive expansion over time under physiological cyclic loading.The investigation does not indicate any potential manufacturing or design related issue.

Brand Name
AMISTEM-P
Common Device Name
AMISTEM-P LAT. SIZE2
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23669496
Report Number3005180920-2025-01129
Device Sequence Number13186593
Product Code LZO
UDI-Device Identifier07630040720113
UDI-Public07630040720113
Combination Product (Y/N)N
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.18.412
Device Lot Number2200388
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date12/19/2025
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient RaceWhite